On a new class of elastic deformations not allowing for cavitation

S. Müller; Tang Qi; B. S. Yan

Annales de l'I.H.P. Analyse non linéaire (1994)

  • Volume: 11, Issue: 2, page 217-243
  • ISSN: 0294-1449

How to cite


Müller, S., Qi, Tang, and Yan, B. S.. "On a new class of elastic deformations not allowing for cavitation." Annales de l'I.H.P. Analyse non linéaire 11.2 (1994): 217-243. <http://eudml.org/doc/78330>.

author = {Müller, S., Qi, Tang, Yan, B. S.},
journal = {Annales de l'I.H.P. Analyse non linéaire},
keywords = {nonlinear elasticity; divergence identity; degree formula; absolutely continuous minimizer},
language = {eng},
number = {2},
pages = {217-243},
publisher = {Gauthier-Villars},
title = {On a new class of elastic deformations not allowing for cavitation},
url = {http://eudml.org/doc/78330},
volume = {11},
year = {1994},

AU - Müller, S.
AU - Qi, Tang
AU - Yan, B. S.
TI - On a new class of elastic deformations not allowing for cavitation
JO - Annales de l'I.H.P. Analyse non linéaire
PY - 1994
PB - Gauthier-Villars
VL - 11
IS - 2
SP - 217
EP - 243
LA - eng
KW - nonlinear elasticity; divergence identity; degree formula; absolutely continuous minimizer
UR - http://eudml.org/doc/78330
ER -


  1. [Ad75] R. Adams, Sobolev Spaces, Academic Press, 1975. Zbl0314.46030MR450957
  2. [Ba77] J.M. Ball, Convexity Conditions and Existence Theorems in Nonlinear Elasticity, Arch. Rat. Mech. Anal., Vol. 63, 1977, pp. 337-403. Zbl0368.73040MR475169
  3. [Ba81] J.M. Ball, Global Invertibility of Sobolev Functions and the Interpenetration of Matter, Proc. Roy. Soc. Edinburgh, Vol. 88A, 1981, pp. 315-328. Zbl0478.46032MR616782
  4. [Ba82] J.M. Ball, Discontinuous Equilibrium Solutions and Cavitation in Non-Linear Elasticity, Phil. Trans. Roy. Soc. London, Vol. 306A, 1982, pp. 557-612. Zbl0513.73020MR703623
  5. [BM84] J.M. Ball and F. Murat, W1, p-Quasiconvexity and Variational Problems for Multiple Integrals, J. Funct. Anal., Vol. 58, 1984, pp. 225-253. Zbl0549.46019MR759098
  6. [Be50] A.S. Besicovitch, Parametric Surfaces, Bull. Am. Math. Soc., Vol. 56, 1950, pp. 228-296. Zbl0038.20401MR36825
  7. [BI83] B. Bojarski and T. Iwaniec, Analytical Foundations of the Theory of Quasiconformal Mappings in Rn, Ann. Acad. Sci. Fenn., Ser. A, Vol. 8, 1983, pp. 257-324. Zbl0548.30016MR731786
  8. [BFS92] H. Brezis, N. Fusco and C. Sbordone, Integrability of the Jacobian of Orientation Preserving Mappings, J. Funct. Anal., Vol. 115, 1993, pp. 425-431. Zbl0847.26012MR1234399
  9. [CN87] P.G. Ciarlet and J. Necas, Injectivity and Self-Contact in Non-Linear Elasticity, Arch. Rat. Mech. Anal., Vol. 97, 1987, pp. 171-188. Zbl0628.73043MR862546
  10. [CLMS89] R. Coifman, P.L. Lions, Y. Meyer and S. Semmes, Compacité par compensation et espaces de Hardy, C.R. Acad. Sci. Paris, T. 309, Serie I, 1989, pp. 945-949; Compensated Compactness and Hardy Spaces, J. Math Pures Appl., Vol. 72, 1993, pp. 247-286. Zbl0864.42009
  11. [Da89] B. Dacorogna, Direct Methods in the Calculus of Variations, Springer, 1989. Zbl0703.49001MR990890
  12. [EG91] L.C. Evans and R.E. Gariepy, Lecture Notes on Measure Theory and Fine Properties of Functions, C.R.C. Publ., 1991. 
  13. [Fe69] H. Federer, Geometric Measure Theory, Springer, 1969. Zbl0176.00801MR257325
  14. [F163] H. Flanders, Differential Forms, Academic Press, 1963. Zbl0112.32003MR162198
  15. [GT83] D. Gilbarg and N.S. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer, 2nd ed., 1983. Zbl0562.35001MR737190
  16. [Tu84] E. Giusti, Minimal Surfaces and Functions of Bounded Variations, Birkhäuser, 1984. Zbl0545.49018MR775682
  17. [GI92] L. Greco and T. Iwaniec, New Inequalities for the Jacobian, Preprint. 
  18. [IL92] T. Iwaniec and A. Lutoborski, Integral Estimatesfor Null Lagrangians, Preprint, Syracuse University. MR1241286
  19. [IS91] T. Iwaniec and C. Sbordone, On the Integrability of the Jacobian Under Minimal Hypotheses, Arch. Rat. Mech. Anal., Vol. 119, 1992, pp. 129-143. Zbl0766.46016MR1176362
  20. [MM92] J. Maly and O. Martio, Lusin's Condition (N) and Mappings of the Class W1, n, Preprint. Zbl0812.30007
  21. [Ma92] J.J. Manfredi, Weakly Monotone Functions, Preprint. MR1294334
  22. [Me66] P.A. Meyer, Probability and Potentials, Waltham, 1966. Zbl0138.10401MR205288
  23. [MM73] M. Marcus and V.J. Mizel, Transformations by Functions in Sobolev Spaces and Lower Semicontinuity for Parametric Variational Problems, Bull. Amer Math. Soc., Vol. 79, 1973, pp. 790-795. Zbl0275.49041MR322651
  24. [Mo66] C.B. Morrey, Multiple Integrals in the Calculus of Variations, Springer, 1966. Zbl0142.38701
  25. [MS47] E.J. Mcshane, Integration, Princeton Univ. press, 1947. Zbl0033.05302MR82536
  26. [Mu89] S. Müller, A Surprising Higher Integrability Property of Mappings with Positive Determinant, Bull. Amer Math. Soc., Vol. 21, 1989, pp. 245-248. Zbl0689.49006MR999618
  27. [Mu90 a] S. Müller, Det = det. A Remark on the Distributional Determinant, C.R. Acad. Sci., Paris, Vol. 311, 1990, pp. 13-17. Zbl0717.46033MR1062920
  28. [Mu90 b] S. Müller, Higher Integrability of Determinants and Weak Convergence in L1, J. reine angew. Math., Vol. 412, 1990, pp. 20-34. Zbl0713.49004MR1078998
  29. [Mu91 a] S. Müller, A Counter-Example Concerning Formal Integration by Parts, C.R. Acad. Sci., Paris, Vol. 312, 1991, pp. 45-49. Zbl0723.46028
  30. [Mu91 b] S. Müller, On the Singular Support of the Distributional Determinant, Ann. Inst. H. Poincaré, Analyse non linéaire, Vol. 10, 1993, pp. 657-696. Zbl0792.46027MR1253606
  31. [MS92] S. Müller and S.J. Spector, Existence Theorems in Nonlinear Elasticity Allowing for Cavitation, submitted to Arch. Rat. Mech. Anal. 
  32. [MST91] S. Müller, S.J. Spector and Q. Tang, Invertibility and a Topological Property of Sobolev Maps (in preparation). Zbl0855.73028
  33. [Ne67] J. Necas, Les méthodes directes en théorie des équations elliptiques, Masson, 1967. MR227584
  34. [Og72] R.W. Ogden, Large Deformation Isotropic Elasticity — On the Correlation of Theory and Experiment for Incompressible Rubber-Like Solids, Proc. Roy. Soc. London, Vol. A326, 1972, pp. 565-584. Zbl0257.73034
  35. [Re67] Y.G. Reshetnyak, On the Stability of Conformal Mappings in Multidimensional Spaces, Siberian Math. J., Vol. 8, 1967, pp. 65-85. Zbl0172.37801
  36. [Re89] Y.G. Reshetnyak, Space Mappings with Bounded Distorsion, Transl. Math. Monographs, Vol. 73, Ann. Math. Soc., 1989. Zbl0667.30018MR994644
  37. [Ri93] S. Rickman, Quasiregular Mappings, Springer, 1993. Zbl0816.30017MR1238941
  38. [Sc69] J.T. Schwartz, Nonlinear Functional Analysis, Acad. Press, 1969. Zbl0203.14501MR433481
  39. [Si83] L. Simon, Lectures on Geometric Measure Theory, Centre Math. Anal. Australian National University, 1983. Zbl0546.49019MR756417
  40. [Sv88] V. Šverák, Regularity Properties of Deformations with Finite Energy, Arch. Rat. Mech. Anal., Vol. 100, 1988, pp. 105-127. Zbl0659.73038MR913960
  41. [TQ88] Q. Tang, Almost-Everywhere Injectivity in Nonlinear Elasticity, Proc. Roy. Soc. Edinburgh, Vol. 109A, 1988, pp. 79-95. Zbl0656.73010MR952330
  42. [VG77] S.K. Vodopyanov and V.M. Goldstein, Quasiconformal Mappings and Spaces of Functions with Generalised First Derivatives, Siberian Math. J., Vol. 12, 1977, pp. 515-531. 
  43. [Zh90] K.W. Zhang, Biting Theorems for Jacobians and their Applications, Ann. Inst. H. Poincaré, Analyse non linéaire, Vol. 7, 1990, pp. 345-365. Zbl0717.49012MR1067780

Citations in EuDML Documents

  1. Zhiming Chen, C. M. Elliott, Tang Qi, Justification of a two dimensional evolutionary Ginzburg-Landau superconductivity model
  2. Roberto van der Putten, Uniqueness and non uniqueness of optimal maps in mass transport problem with not strictly convex cost
  3. Stefan Müller, On the singular support of the distributional determinant
  4. Flavia Giannetti, Alcuni problemi relativi ai complessi ellittici
  5. Paolo Maria Mariano, Giuseppe Modica, Ground states in complex bodies
  6. Paolo Maria Mariano, Giuseppe Modica, Ground states in complex bodies
  7. Piotr Hajłasz, A note on weak approximation of minors
  8. Mikhail A. Sychev, Characterization of homogeneous gradient young measures in case of arbitrary integrands
  9. Marc Troyanov, Sergei Vodop'yanov, Liouville type theorems for mappings with bounded (co)-distortion
  10. Guido De Philippis, Weak notions of jacobian determinant and relaxation

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.